MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+1.5; HIP FEMORAL HEAD

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+1.5; HIP FEMORAL HEAD
Model Number 1365-61-000
Medical Device Problem Codes Corroded (1131); Degraded (1153); Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Fatigue (1849); Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Necrosis (1971); Pain (1994); Discomfort (2330); Osteolysis (2377); Metal Related Pathology (4530); Unspecified Tissue Injury (4559)
Date of Event 03/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.Udi: unavailable.This complaint is the subject of litigation or a legal claim and currently complete product detail is not available at this time.A follow-up medwatch will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On may 17, 2017: litigation received.Litigation alleges pain, discomfort, clicking noise, development of pseudotumor and metallosis.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Update aug 17, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges fatigue and high cobalt levels.After review of the medical records for mdr reportability, it was stated that the patient was revised to address abnormal local tissue response to metal.Revision notes reported necrosis, brownish red fluid, very large necrotic edematous appearing extension of the pseudocapsule consistent with an abnormal local tissue response to metal, abnormal muscle measures approximately 5 or 6 mm, gross black corrosion on either side of the head and neck taper, some lysis.Pathologist reports periarticular tissue with a fibrinoid debris histiolytic response with a mild acute inflammation.Part and lot information were provided.This complaint was updated on aug 29, 2017.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Udi: (b)(4).
 
Event or Problem Description
Ppf alleges metal wear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.H10 additional narrative:  added: h6 (device).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Ppf and pfs has no new allegation.After review of medical records patient was revised due to failed left total hip replacement with abnormal local tissue response to metal.During dissecting through the deep fascia a gross necrosis found within the substance of the gluteus maximus.A fluid appears brownish red and tissues appeared necrotic in this region.There was gross black corrosion products on either side of the head.Doi: (b)(6) 2008 dor: (b)(6) 2017 (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received indicated that the section of the medical records that was reviewed mentioned that a revision procedure also took place on (b)(6) 2017 due to extensive abnormal local tissue response with pseudotumor tissue destruction.The head and liner were revised along with extensive irrigation and debridement.Revision operative notes (b)(6) 2017 indicate the patient received a left total hip revision due to delay wound healing and infection.Upon entering the joint necrotic tissue, inflamed tissue, and purulent fluid was encountered and removed.Osteolysis was noted on the acetabular side and was debrided.The stem was noted to have a small amount of corrosion.All implants were removed and prostalac was placed for infection treatment.The surgery was completed without indication of complication by the surgeon.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this complaint was not returned.Photo evidence and x-rays provided were reviewed and found no visible implant issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.

Brand Name
12/14 ARTICUL 44MM M SPEC+1.5
Common Device Name
HIP FEMORAL HEAD
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
LEEDS MFG & MATERIAL WAREHOUSE
st anthonys road
leeds IN LS11 8 DT
UK   LS11 8 DT
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6103142063
MDR Report Key6642741
Report Number1818910-2017-19500
Device Sequence Number59992
Product Code LPH
UDI-Device Identifier10603295034032
UDI-Public10603295034032
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/17/2017
3 Devices were Involved in the Event: 1   2   3  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2012
Device Model Number1365-61-000
Device Catalogue Number136561000
Device Lot Number2325044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by Manufacturer07/13/2017
08/17/2017
03/04/2019
07/08/2020
07/27/2022
07/27/2022
01/19/2023
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date07/14/2017
08/31/2017
03/12/2019
07/10/2020
08/03/2022
08/12/2022
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINNACLE MTL INS NEUT44IDX62OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight127 KG